MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921320
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); Insufficient Information (4580)
Date of Event 03/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event (mfr report #2124215-2024-19098 and mfr.Report #2124215-2024-19110).It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a flexible ureterolithomy procedure performed on (b)(6) 2024.During the procedure, the stent did not pass through the guidewire.It was noted that the stent was buckled.The stent was soaked in water for approximately 5 to 10 minutes, however, due to the failure to pass, it had to be removed.The procedure had to be canceled because the patient became complicated, and discomfort was experienced.It was noted that the discomfort experienced was from the specialists with the product problem.There were no additional patient complications reported.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent buckled material, inside the patient.Imdrf impact code f05 captures the reportable event of delay to treatment.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent buckled material, inside the patient.Imdrf impact code f05 captures the reportable event of delay to treatment.Update to block f10, block h6: discomfort.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a flexible ureterolithomy procedure performed on (b)(6) 2024.During the procedure, the stent did not pass through the guidewire.It was noted that the stent was buckled.The stent was soaked in water for approximately 5 to 10 minutes, however, due to the failure to pass, it had to be removed.The procedure had to be canceled because the patient became complicated, and discomfort was experienced.It was noted that the discomfort experienced was from the specialists with the product problem.There were no additional patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent buckled material, inside the patient.Imdrf impact code f05 captures the reportable event of delay to treatment.Block h11: the returned polaris ultra ureteral stent was analyzed, and upon magnification it was observed that the renal coil and renal tip was torn.It is possible to see that the bladder coil was buckled.Additionally, the suture and positioner were not returned.During functional inspection, the mandrel 0.039 was loaded into the device and no resistance was felt.The reported event was confirmed.With all the available information, boston scientific concludes that the reported event was confirmed.It is possible to conclude that this problem could be caused by operational factors, interaction of the device between the positioner and the guide wire while the device was pushing up, such as excess of force applied over the device during the procedure could have contributed to the failure, consistently leading to device being buckled.Consequently, affect the performance of the device.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the renal coil and is removed using excess force, the stent can get torn during the preparation affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19053008
Report Number2124215-2024-19098
Device Sequence Number7020188
Product Code FAD
UDI-Device Identifier08714729124429
UDI-Public08714729124429
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model NumberM0061921320
Device Catalogue Number192-132
Device Lot Number0031883408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/23/2024
06/17/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/14/2024
07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown